ArticleWorld journal of gastroenterology2014
Delayed hypersensitivity reaction resulting in maculopapular-type eruption due to entecavir in the treatment of chronic hepatitis B.
Article in World journal of gastroenterology, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 8 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
8 citing papers in PubMed, 17 citations in OpenAlex.
- Article
- "Black box warning" rash with entecavir - case report.BMC gastroenterology · 2020Article
- Effects of hepatitis B virus infection and antiviral therapy on the clinical prognosis of nasopharyngeal carcinoma.Cancer medicine · 2020Article
- A case of entecavir-associated bullous fixed drug eruption and a review of literature.The Turkish journal of gastroenterology : the official journal of Turkish Society of Gastroenterology · 2019Review
- Efficacy and Safety of Entecavir 0. 5 mg in Treating Naive Chronic Hepatitis B Virus Patients in Egypt: Five Years of Real Life Experience.Gastroenterology research · 2018Article
- INASL Position Statements on Prevention, Diagnosis and Management of Hepatitis B Virus Infection in India: The Andaman Statements.Journal of clinical and experimental hepatology · 2018Review
- Entecavir-Associated Thrombocytopenia in a Decompensated Cirrhotic Patient: A Case Report and Literature Review.Medicine · 2016Review
- Application of nucleoside analogues to liver transplant recipients with hepatitis B.World journal of gastroenterology · 2015Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
8 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Several clinical trials have demonstrated the potent antiviral efficacy of entecavir (ETV), and this relatively new nucleoside analogue drug has rapidly become a frequently prescribed therapy for chronic hepatitis B (CHB) worldwide. While the studies have also shown a good overall safety profile for ETV, adverse drug reactions (ADRs) in patients with advanced cirrhosis have been reported and represent a broad spectrum of drug-induced injuries, including lactic acidosis, myalgia, neuropathy, azotemia, hypophosphatemia, muscular weakness, and pancreatitis, as well as immune-mediated responses (i.e., allergic reactions). Cutaneous ADRs associated with ETV are very rare, with only two case reports in the publicly available literature; both of these cases were classified as unspecified hypersensitivity allergic (type I) ADR, but neither were reported as pathologically proven or as evaluated by cytokine release analysis. Here, we report the case of a 45-year-old woman who presented with a generalized maculopapular rash after one week of ETV treatment for lamivudine-resistant CHB. The patient reported having experienced a similar skin eruption during a previous three-month regimen of ETV, for which she had self-discontinued the medication. Histopathological analysis of a skin biopsy showed acanthotic epidermis with focal parakeratosis and a perivascular lymphocytic infiltrate admixed with interstitial eosinophils in the papillary and reticular dermis, consistent with a diagnosis of drug sensitivity. A lymphocyte stimulation test showed significantly enhanced IL-4, indicating a classification of type IVb delayed hypersensitivity. The patient was switched to an adefovir-lamivudine combination regimen and the skin eruption resolved two weeks after the ETV withdrawal. This case represents the first pathologically and immunologically evidenced ETV-induced delayed type hypersensitivity skin reaction reported to date. Physicians should be aware of the potential, although rare, for cutaneous ADRs associated with ETV treatment.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.